Armed Suspect Barricaded in Pico Rivera Home; 1 Dead

Baby Aspirin Recalled Over Acetaminophen Mix-Up

aspirin-recall

Courtesy: FDA

LOS ANGELES (KTLA) — A major medication mix-up prompted the nationwide recall Friday of 16,440 bottles of baby aspirin.

Advance Pharmaceutical Inc. issued a recall of its Rugby label Enteric Coated Aspirin, 81-mg tablets, after a CVS pharmacist discovered a bottle filled with 500- milligram acetaminophen pills, according to a statement from the Food and Drug Administration.

Doctors often prescribe low-dose aspirin to patients at a high risk for heart attack or stroke.

Low-dose aspirin is also commonly given to patients following surgery to prevent clotting.

Taking acetaminophen, often sold under the brand name Tylenol, at a high dose “may cause severe liver damage to those who take other drugs containing acetaminophen, consumers who take three or more alcoholic drinks every day, or those who have liver disease,” according to the FDA.

Consumers who purchased bottles with a lot no. 13A026 and expiration date of January, 2015 were asked to immediately discontinue use and return the medicine to the pharmacy or store where it was bought.

1 Comment

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s